A Case Report of Alloimmune Hepatitis after Direct-acting Antiviral Treatment in a Liver Transplant Patient.
Publication/Presentation Date
12-28-2020
Abstract
Direct-acting antiviral (DAA) therapy is often well-tolerated, and adverse events from DAA therapy are uncommon. We report a case of a woman who underwent orthotopic liver transplant for chronic hepatitis C infection and later developed alloimmune hepatitis shortly after starting DAA therapy for recurrent hepatitis C infection. The patient developed acute alloimmune hepatitis approximately 2 weeks after starting treatment with sofosbuvir, velpatasvir, and voxilaprevir. This case report proposes a dysregulation of immune surveillance due to the DAA stimulation of host immunity and rapid elimination of hepatitis C viral load as a precipitating factor for the alloimmune process, leading to alloimmune hepatitis in a post-transplant patient who starts on DAA.
Volume
8
Issue
4
First Page
459
Last Page
462
ISSN
2225-0719
Published In/Presented At
Choi, C., Botros, Y., Shah, J., Xue, P., Jones, A., Galan, M., Olivo, R., Niazi, M., Paterno, F., Guarrera, J., & Pyrsopoulos, N. T. (2020). A Case Report of Alloimmune Hepatitis after Direct-acting Antiviral Treatment in a Liver Transplant Patient. Journal of clinical and translational hepatology, 8(4), 459–462. https://doi.org/10.14218/JCTH.2020.00062
Disciplines
Business Administration, Management, and Operations | Health and Medical Administration | Management Sciences and Quantitative Methods
PubMedID
33447530
Department(s)
Administration and Leadership
Document Type
Article